MAUDE Adverse Event Report: ZIMMER BIOMET, INC. GENTLE THREADS INTERFERENCE SCREW FULL THREAD; SMOOTH OR THREADED METALLIC BONE FIXATION FASTENER

ZIMMER BIOMET, INC. GENTLE THREADS INTERFERENCE SCREW FULL THREAD; SMOOTH OR THREADED METALLIC BONE FIXATION FASTENER
Catalog Number 905604
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: concomitant medical products, part (lot): 905257 (240534).G2: foreign - the event occurred in united arab emirates.The customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during an initial procedure, two interference screws fractured.Half of one screw remains in the patient's bone tunnel.The surgeon indicated that it was not possible to remove it.The correct surgical technique was used.No other complications or impacts were reported due to this malfunction.Attempts have been made, and no further information has been provided.
 
Event or Problem Description
It was reported that during an initial hamstring tendon graft procedure, two interference screws fractured.Half of one screw remains in the patient's bone tunnel and is indicated to be stable without the potential for migration.The surgeon stated that removing it was not possible, and the case was completed with a bone post outside the tunnel for graft fixation.The correct surgical technique was used.No other complications or impacts were reported due to this malfunction.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b1; b2; b4; b5; d2; d6; g1; g3; g6; h1; h2; h6.Corrections to b1; b2; b5; d6; h1; h2, as the patient did not retain this product, additional information indicated the retained screw was part number 905257.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6; h10.The reported event is not confirmed.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
GENTLE THREADS INTERFERENCE SCREW FULL THREAD
Common Device Name
SMOOTH OR THREADED METALLIC BONE FIXATION FASTENER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20130505
Report Number0001825034-2024-02145
Device Sequence Number3265589
Product Code HWC
UDI-Device Identifier00880304003255
UDI-Public(01)00880304003255(17)260825(10)544900
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K041274
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2026
Device Catalogue Number905604
Device Lot Number544900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer09/12/2024
01/09/2025
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date10/04/2024
01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
H11
Outcome Attributed to Adverse Event Other;
Patient SexUnknown